MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition flash ct system.It was reported that a patient died on (b)(6) 2022, one day after an emergency scan.The patient of unknown age and gender was evaluated on (b)(6) 2022, for a head and combined chest and abdomen scan.After the head scan was completed and the topogram for the second scan was completed, the spiral scan for the chest and abdomen failed due to a system scan abort.According to our knowledge, the aborted scan was not repeated.The patient was transferred for further emergency treatment; however, it was reported that the patient died on the next day.Currently it is unclear if the ct scanner caused or contributed to the patient's death.Siemens has requested additional information in order to conduct an investigation of the reported event.Therefore, this report has been submitted with an abundance of caution.
 
Additional Manufacturer Narrative
Correction: section b2: life threatening has been selected as the most appropriate outcome attributed to the adverse event as there is no evidence of a direct causative correlation between the ct malfunction and the patient's death.Section h1: type of reportable event has been changed to malfunction as the most appropriate report type.Siemens has completed an investigation of the event.For privacy reasons, the hospital did not provide detailed information and diagnostic reports of the patient.The following information was given by the doctor who was operating the ct system at the time of the reported issue: the patient was 30 years old and weighed approximately 242 lbs.Cardiopulmonary resuscitation was performed prior to the ct scan.The doctor described the patient as having a pulmonary embolism.For the technical investigation, a service engieer was onsite at the customer site.Logfiles showed an error indicating a high-voltage arcing of the tube at 140kv.The tube was exchanged and sent to the manufacturer for investigation.This investigation showed that the tube window, which is the thinnest part of the vacuum tube shell, had a deformation.The cause for this indentation could not be identified.During the last three years, more than 14,000 tubes of this kind have been delivered and 1,400 of such tubes have been returned and analyzed.In all other investigations, no such indentation was found.Therefore, this incident is rated as a single case.The material consumption in relation to the installed base is monitored by the capa process (values for the last 3 months below) which does not indicate a systematic product or design issue.Mat# (b)(4)- straton mx p - november 2022: 3.02%, october 2022: 4.93%, september 2022: 4.06%.There is no evidence for a direct causative correlation between the ct malfunction and the patient's death.Based on the clinical information given, there is no indication of any substantial contribution from the ct system given the already initially poor clinical prognosis and the timely delay of death.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15780211
Report Number3004977335-2022-51417
Device Sequence Number12412522
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2022
Supplement Date Received by Manufacturer01/21/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient SexUnknown